MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual device was not received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the tip off the wire for the precision sheath broke off in the tissue tract of the leg.It was reported that it was not in the artery and that they moved the needle around trying to reposition the wire, and felt like it must have damaged the wire.It was reported that the patient condition was good.It was reported that the procedure outcome was good.It was reported that there was no excessive blood loss.Additional information was received on 8/17/17 - the tip of the wire was left in the patient as it was not anywhere near the artery.It was reported that it appeared to be in the muscle.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation.The codes were unable to be selected when the initial report was submitted, the codes are now available and have been selected.The actual device was not returned for evaluation.Therefore, the investigation was based on the user facility information and the device history records.No evaluation could be conducted due to the device not being returned.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6849260
Report Number1118880-2017-00070
Device Sequence Number11140844
Product Code DYB
UDI-Device Identifier00389701010779
UDI-Public00389701010779
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberN/A
Device Catalogue Number70-5160
Device Lot NumberVC15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR